CSN Login
Members Online: 14

r.adiation proctitis 1.5 years after seeding

Kurt70's picture
Kurt70
Posts: 3
Joined: Apr 2013

I choose and recieved seeding for low grade prostate cancer in September 2011.  This January (2013) I noticed some blood in my stools. A colonoscopy confirmed that the problem was radiation procititis.  My oncologists has me using cortosteriod (Anucort 25 mg Rectal suppositories).  I am not able completley stop the problem. I think I am about to get it under control and then it starts up. I do not seem to be able to find any specific "cures" for this problem.   How long the problem can persist? Or, more importantly, what do I look for that indicates I need a higher level of treatment.  That is, intervention on the inside of the rectum through vessesl abulation.  

VascodaGama's picture
VascodaGama
Posts: 1695
Joined: Nov 2010

Kurt

Changing diets may lead to improvements in the condition.

My experience with IMRT outcome was diagnosed for Diverticulosis. It seems that the radiation causes the colon walls to become weaker and less resistant to hard stools. Once the punches are formed then they trap small detritus like seeds, etc., which are naturally “cleaned” by bleeding. Less seeds or similar foods leads to less bleeding experiences. Ulcerative colitis may also improve with a change in diet and they may have been present before your treatment.  Anal fissures are difficult to cure permanently, particularly if the linen is "damaged".

I would recommend you to try changing diets during two months before getting involved in a more drastic treatment.

http://www.webmd.boots.com/digestive-disorders/rectal-bleeding?page=2 bewith

Regards.

VG

 

Samsungtech1
Posts: 350
Joined: Jan 2011

I had a fissure, then another one and was told I needed some medication.  From what I have read they will not fuse fissures from radiation.  Not sure why, but it is pretty much closed area. I also suffer from radiation myosotis.  Radiation keeps us alive, but causes alot of damage.  I hope you get some relief.

Good luck,

 

Mike

Retired 12
Posts: 11
Joined: Feb 2013

Kurt,

    I experinced the same problem after taking IMRT treatments. Rad Onc put me on Anucort as well. ( Didn't do much) for me. Went to The GI Doc for a colonoscopy and he showed me the damaged area in the rectum. He put me on Canasa suppositories and they worked for me. He also told me to avoid all foods that would cause constipation issues. So far, so good. Hope you can find some relief.

starr15
Posts: 31
Joined: Oct 2011

I am not sure if the data is there to support it however hyperbaric oxygen therapy may be helpful

 

Retired 12
Posts: 11
Joined: Feb 2013

Starr15,

     Hyperbaric Oxygen Theraphy was and option they were considering for me. The canasa worked for me, but had it not I would have taken this option.

OTIS4242
Posts: 5
Joined: Apr 2013

I HAD HIGN DOSE EXTERNAL BEAM RADIATION TREATMENT FOR PC 5 YEARS AGO. I HAVE HAD A NUMBER OF GI TRACT PROBLEMS. MY GI DR , AFTER A COLONOSCOPY, CONFIRMED THAT I HAVE DEVELOPED CHRONIC RADIATION PROCTITIS, DIVERTICULOSES, RECTAL HEMMORAGE, ETC. THE VERY WORST SYMPTOM IS THE NEED TO RUN TO THE BATHROOM AS SOON AS THERE IS ANY PRESSURE IN THE RECTAL AREA. I HAVE HAD ACCIDENTS - HOW EMBARRASSING. WITH ALL THE SIDE EFFECTS, IT HAS RUINED MY CAREER. I ALSO HAVE CONSTANT URINARY TRACT BURN.

MY GI DR JUST PRESCRIBED ANAL SUPPOST. AND 8 -10 DOSES OF IMMODIUM PER DAY. DOES THIS WORK ????

HAS ANYONE USED ELMIRON ?

 

HAS ANYONE FOUND ANYTHING EFFECTIVE FOR THE BURN ?

 

MY DRS KEPT SAYING THE SYMPTOMS WOULD GO AWAY - 5 YEARS LATER THEY ARE WORSE AND APPEAR TO BE PERM.

 

OTIS

Kurt70's picture
Kurt70
Posts: 3
Joined: Apr 2013

Thanks for all your comments. Now I know I am on a journey with thes condition.  I was using Anusul 25 mg with a Mettacell product called Inun.  This latter product was used to provide soft stools.  It did that job, but I starting having really bad gas -very esplosive.  I have changed to Citricell and things have calmed down.  My GI doctor wants me on CANASA rather than Anusul choice by my PC doctor. I may give the CANASA another try if my "weekly" cycle continues.  My PC doctor's backup plan is for me to undergo treatement or treatements for Formalin when the time is right, i.e., I have significant bleeding, etc. 

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network